What is done for heavy opiate withdrawal?

Supportive Care. Treatment of acute opiate withdrawal involves medications and supportive care. Clonidine is commonly used to reduce anxiety, agitation, muscle aches, sweating, runny nose, and cramping associated with withdrawal. Antiemetics are used to treat vomiting and nausea. Opiate withdrawal can be extremely painful and uncomfortable but is generally not life threatening. Contact your md for help.

Related Questions

Any advice for heavy opiate withdrawal?

Opiate withdrawal. The key to avoiding severe withdrawal sympts is gradual tapering. For high dose opiates, usually reducing the dose by 25% every week would help. Drugs such as Clonidine are indicates as is buprenorphine. One big positive aspect of opiate withdrawal is that it is never life threatening like alcohol withdrawals. Good luck with your recovery. Good decision. Read more...
See below. Go to a drug addiction specialist. They are the best trained to deal with your problems. Read more...

A study done showing cocaine can reduce opiate withdrawal significantly. Can you tell me more about this?

Both addictions. Both are medications with extreme abuse potential, and using Cocaine for opiate withdrawal merely creates a Cocaine and opiate addict. Cocaine is not used clinically for opiate withdrawal. Read more...

How do I tackle opiate withdrawal?

Supportive. Treatment involves supportive care and medications. The most commonly used medication, clonidine, primarily reduces anxiety, agitation, muscle aches, sweating, runny nose, and cramping. Other medications can treat vomiting and diarrhea. Buprenorphine (suptex) has been shown to work better than other medications for treating withdrawal from opiates, and it can shorten the length of detox. Read more...

How to get through opiate withdrawal?

Seek help. opiod withdrawals can be very severe. Most self directed efforts at quitting cold turkey with counselling are unsuccessful. Certian meds can help control the symptoms of withdrawal. Read more...
Start with this link. this is an excellent resource to start, but this also requires the help and support of your MD. Start Here. http://www.addictionsandrecovery.org/opiates-narcotics-recovery.htm Wish you luck with you and yours. . Read more...

Any tips or help on opiate withdrawal?

Support Group! Most successful withdrawals involve a support group and medical assistance from an experienced M.D. With expertise in drug addiction. An inpatient stay and later a halfway house arrangement may be necessary. Contact your local hospital and ask for help! Read more...
Narcotic Withdrawal. Some signs of withdrawal are: - body aches - shaking - nausea/vomiting - insomnia - diarrhea getting over withdrawal there is a decrease in the intensity of their signs and symptoms. To get over the symptoms nsaids like ibuprofen/motrin can help with body aches, Benadryl (diphenhydramine) can help with insomnea and nausea. Immodium helps diarrhea. Your dr. Also help. Hospitalization sometimes is needed. Read more...

What are the symptoms opiate withdrawal?

Not pleasant . Some of the symptoms of opiate withdrawal can include cold sweats,  diarrhea, nausea and vomiting, body aches, anxiety, cravings, cramping, chills, tremors, goose bumps, agitation, runny nose, yawning, and insomnia. Read more...
Nervousness. Nerves feeling, tachycardia , abdominal pain , may be fever , even siezure and death it is preffered to give methadon in decreesing dose. Read more...

What are common opiate withdrawal signs?

Various. Early symptoms of withdrawal include: •agitationanxiety •muscle aches •increased tearing •insomniarunny nose •sweating •yawning late symptoms of withdrawal include: •abdominal cramping •diarrhea •dilated pupils •goose bumps •nauseavomiting. Read more...

What helps you tolerate opiate withdrawal?

Various meds. There are many meds used to target specific withdrawal symptoms. 2 meds that can be used are suboxone and clonidine. Suboxone should be used only after withdrawal begins. Such treatment must be carefully planned and supervised by an md. Read more...